Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 218, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 6:13 PM EDT for Thomas County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 12, 2016, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 6:20 PM EDT | TSTM WND DMG | 4 Se Ochlocknee, GA | NUMEROUS TREES DOWN ACROSS THOMAS COUNTY...MOSTLY ALONG HWY 19 NEAR OCHLOCKNEE |
| Jul 12, 6:20 PM EDT | HAIL 1 | Thomasville, GA | PICTURE ON FACEBOOK OF HAIL FROM THE THOMASVILLE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WUUS52 KTAE 122213
SVRTAE
GAC275-122245-
/O.NEW.KTAE.SV.W.0218.160712T2213Z-160712T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THOMAS COUNTY IN GEORGIA...
* UNTIL 645 PM EDT
* AT 613 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
THOMASVILLE... MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...BOSTON...OCHLOCKNEE...MERRILLVILLE...NEWARK...
DAWESVILLE...PATTEN...EVERETT...DILLON...PASCO...
THOMASVILLE MUNICIPAL A/P AND EASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3068 8396 3093 8408 3105 8405 3098 8383
3079 8375 3067 8375
TIME...MOT...LOC 2213Z 240DEG 8KT 3084 8393
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:15 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 12, 4:15 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 415 PM EDT TUE JUL 12 2016 .NEAR TERM [Through Tonight]... Large looping outflow boundary intersects our far western counties and extends westward into southwest Alabama. Scattered thunderstorms are located on this boundary with very isolated thunderstorms located in southern Florida along the seabreeze front. Short term models continue the trend of higher PoPs across the western sections of the area and isolated coverage east then decreasing in coverage after sunset. Partly cloudy skies will prevail overnight with lows in the mid 70s inland to around 80 at the coast. .SHORT TERM [Wednesday Through Thursday Night]... Upper level ridging is centered over the eastern Gulf of Mexico, with very weak flow directly aloft of the forecast area. Lower level ridging centered over northeast Florida is allowing for light south/southwesterly flow for the next couple of days which will favor afternoon convection focused mostly over northern Florida, with more isolated storms further inland. Temperatures will peak in the low to mid 90s and will dip to the mid 70s overnight. .LONG TERM [Friday Through Tuesday]... The forecast area will be situated between two upper-level highs - one over NM and other, the "Bermuda high", in the subtropical Atlantic. Winds will be primarily southeasterly through the rest of the week. As a result, there will be ample Gulf moisture remaining in the region, with dewpoints in the low to mid 70s throughout the period. PoPs will be near climatology, peaking in the afternoons in the 30-40% range due to the diurnal sea breeze cycle. However, it is possible to observe day-to-day variations depending on changes in the characteristics of the ridge pattern. Little variation is expected in temperatures, with highs in the mid 90s and lows in the mid 70s. In the afternoons, heat index values should exceed 100 and approach 105. && .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .MARINE... High pressure over the Gulf will allow light winds and seas through the period. There will be daily chances for thunderstorms however, which may cause localized gusty winds and higher seas. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Our area rivers are all currently below flood stage and there is no widespread heavy rainfall in the forecast that would cause significant rises. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 75 / 10 40 20 30 20 Panama City 79 90 79 90 79 / 10 30 10 30 10 Dothan 74 93 74 93 74 / 10 20 10 30 20 Albany 74 96 75 95 75 / 10 20 20 30 30 Valdosta 73 96 74 96 74 / 20 50 30 40 30 Cross City 74 94 75 94 75 / 20 30 20 30 20 Apalachicola 77 92 77 92 77 / 10 20 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Moore LONG TERM...King/Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...Lahr HYDROLOGY...Moore
In the hours before
Local storm report, Jul 12, 5:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 S COLEMAN 31.63N 84.89W
07/12/2016 RANDOLPH GA UTILITY COMPANY
NUMEROUS POWER LINES DOWN.
&&
MOORESpecial weather statement, Jul 12, 5:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT TUE JUL 12 2016
FLZ019-GAZ159>161-122230-
MADISON FL-LOWNDES GA-BROOKS GA-LANIER GA-
546 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHEASTERN BROOKS...SOUTHEASTERN LANIER AND LOWNDES COUNTIES UNTIL
630 PM EDT...
AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE PARK...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...VALDOSTA STATE UNIVERSITY...I-75 AT EXIT 16...
REMERTON...DASHER...LEE...I-75 AT EXIT 5...STOCKTON...PINETTA...
NANKIN...NAYLOR...I-75 AT EXIT 11...HANSON...
VALDOSTA REGIONAL AIRPORT...CHERRY LAKE...KINDERLOU...
TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3085 8301 3085 8309 3080 8310 3079 8313
3063 8314 3063 8329 3062 8327 3059 8326
3055 8326 3046 8322 3042 8322 3041 8319
3039 8317 3033 8321 3049 8338 3067 8350
3081 8339 3095 8312 3094 8297 3087 8297
TIME...MOT...LOC 2145Z 273DEG 10KT 3067 8328
ADLSpecial weather statement, Jul 12, 5:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 PM EDT TUE JUL 12 2016 GAZ157-122230- GRADY GA- 549 PM EDT TUE JUL 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 630 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAIRO...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAIRO...WHIGHAM...RENO...GRADY CO A/P... NICKLEVILLE AND PRINCES STILL. LAT...LON 3077 8438 3095 8437 3095 8413 3076 8414 TIME...MOT...LOC 2149Z 273DEG 9KT 3085 8424 ADL
Local storm report, Jul 12, 5:54 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 NE PINETTA 30.63N 83.32W
07/12/2016 MADISON FL 911 CALL CENTER
TREE DOWN AT OAK HILL ROAD
&&
MOORESpecial weather statement, Jul 12, 6:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT TUE JUL 12 2016
FLZ018-GAZ158-122300-
INLAND JEFFERSON FL-THOMAS GA-
607 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON AND
THOMAS COUNTIES UNTIL 700 PM EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...THOMASVILLE...BOSTON...OCHLOCKNEE...NEWARK...DILLS...
PATTEN...METCALF...DILLON...PASCO...MONTIVILLA...
THOMASVILLE MUNICIPAL A/P...EASON...JARROTT...MERRILLVILLE...
FINCHER...DAWESVILLE...EVERETT AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3052 8394 3101 8410 3102 8389 3088 8377
3072 8374 3066 8374 3066 8373 3062 8372
TIME...MOT...LOC 2207Z 226DEG 13KT 3078 8390
ADLLocal storm report, Jul 12, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL VALDOSTA 30.85N 83.28W
07/12/2016 E1.00 INCH LOWNDES GA TRAINED SPOTTER
QUARTER SIZE HAIL IN VALDOSTA.
0600 PM TSTM WND DMG 3 NNW VALDOSTA 30.89N 83.31W
07/12/2016 LOWNDES GA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN IN NORTH VALDOSTA NEAR
THE COUNTRY CLUB.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:02 PM EDT | Special Weather Statement | TAE | Seminole | 43 min |
| Jul 12, 4:24 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman | 51 min |
| Jul 12, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 47 min |
| Jul 12, 4:42 PM EDT | Special Weather Statement | TAE | Quitman | 48 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jul 12, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 47 min |
| Jul 12, 5:21 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 24 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | TAE | Terrell | 39 min |
| Jul 12, 5:46 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jul 12, 5:49 PM EDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 12, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 31 min |
| Jul 12, 6:07 PM EDT | Special Weather Statement | TAE | Thomas | 53 min |
| Jul 12, 6:20 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 12, 6:22 PM EDT | Special Weather Statement | TAE | Lowndes | 38 min |
| Jul 12, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 40 min |
| Jul 12, 7:01 PM EDT | Special Weather Statement | TAE | Cook | 44 min |
| Jul 12, 7:20 PM EDT | Special Weather Statement | TAE | Lowndes | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.